Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

So I'm on my second month of Accutane. The first month I was taking 40mg, now on the second month (2 weeks in) I am alternating days with 40mg and 80mg. For two weeks or longer now I have been extremely tired. Like exhausted. Beyond tired. Doing things is so difficult. I mean, it is tolerable, I still get shit done. But its definitely adding a dimension of difficulty into the day. If someone would let me I would just sit down or lay down all day long, and still be tired at the end of the day. Which is really out of character for me. I'm usually go-go-go.

Anyway, I guess what I am wondering if anyone else got this? Is this an accutane side effect or is it just maybe something else going on with me. Or if it is, how do you deal with it?

Thanks!

Edited by meowza

Share this post


Link to post
Share on other sites

I am not pro accutane, but I am not going to try and make you quit either!

Do a search on the board! Yes it can cause fatigue, but also a lot of the side effects that can happen and are listed with Accutane fatigue can be a sign also. Are you also on birth control, is your acne hormonal??? Are you exercising, eating right? Is fatigue your only symptom?

Accutane can alter sugars, cause low iron levels, thyroid issues, if your cholesterol or liver enzymes are elevated which it can do that can cause fatigue. If your acne is not severe or cystic there are many non medication option :)

Good Luck and maybe if it continues let your physician know!

Share this post


Link to post
Share on other sites

Yes, I have experienced this as well. I am on my second course, and during both courses I have felt the fatigue you are feeling. When I got off Accutane, energy returned fairly quickly. When on Accutane, you just have to tell yourself, "It's just the Accutane and its temporary" and try to keep living your life like you normally would.

If it is affecting relationships, just be honest with people that you are on a medication that makes you fatigued and exhausted and may need a couple more months before you are back at full strength . Anyways, stay strong and I hope you see stellar results soon.

Share this post


Link to post
Share on other sites

I am not pro accutane, but I am not going to try and make you quit either!

Do a search on the board! Yes it can cause fatigue, but also a lot of the side effects that can happen and are listed with Accutane fatigue can be a sign also. Are you also on birth control, is your acne hormonal??? Are you exercising, eating right? Is fatigue your only symptom?

Accutane can alter sugars, cause low iron levels, thyroid issues, if your cholesterol or liver enzymes are elevated which it can do that can cause fatigue. If your acne is not severe or cystic there are many non medication option smile.png

Good Luck and maybe if it continues let your physician know!

I am on birth control! I don't think my acne is hormonal because I've been on BC since about age 12, and spiro did not help me, but who knows I am sure some of it must be. The acne is cystic :( My face is moderate and persistent, but my back is a big ol' mess. My acne behaves a lot like my Dad's did, and the only thing that really helped him was Accutane. I put this off for a long time but I am giving it a try now as I feel really discouraged with everything else not working and I really don't want any more scars. It hasn't really started working yet I don't think as my skin is still pretty bad.

I have been exercising (although it is a lot more difficult lately with the fatigue), and eating a pretty balanced diet. Mostly vegetables and fruits and whole grains. No red meat, mostly poultry and fish. And no white flour. A small amount of dairy.

I have been experiencing some joint pain too, especially after exercise. Most of it is eased with stretching and moving around followed by resting. The only other side effects are the typical dry lips/nose and sun sensitivity.

My bloodwork is actually tomorrow morning so I will be able to get a peek next week of the results when I see my doc I will definitely mention this to her. I have experienced low iron before a couple of years ago when I was a vegan. It was actually the reason I had to start eating animal products again, so I think you might be onto something there.

Thanks for the support :) I appreciate it!

Yes, I have experienced this as well. I am on my second course, and during both courses I have felt the fatigue you are feeling. When I got off Accutane, energy returned fairly quickly. When on Accutane, you just have to tell yourself, "It's just the Accutane and its temporary" and try to keep living your life like you normally would.

If it is affecting relationships, just be honest with people that you are on a medication that makes you fatigued and exhausted and may need a couple more months before you are back at full strength . Anyways, stay strong and I hope you see stellar results soon.

Thanks so much for your reply! It is reassuring to know someone had the same thing and that your energy came back after you stopped taking it. I appreciate your advice and I've been starting to try and think that way "Its just the medication, so I can still get things done, and my energy will be back soon". And I think you're right about being honest with friends and family. They seem a bit frustrated that I am not up to my usual-busy-self.

Thank you for being so supportive, I appreciate it :)

Share this post


Link to post
Share on other sites

Super common. Most people are very tired for the first month or two. I was very tired my first month and it got better month by month and then at the end the medicatation kicked me in the butt again and I was tired. I mean like you think your going to take a 30 min nap and you wake up 6 hours later and go back to bed tired. It was crazy. It just takes a lot of energy out of you. Drink a lot of water and that helps a good rule of thumb if your urine is clear your good, if your urine is yellow you need to be drinking more. I drank near a gallon of water a day during my course. It helps with everything.

Share this post


Link to post
Share on other sites

Super common. Most people are very tired for the first month or two. I was very tired my first month and it got better month by month and then at the end the medicatation kicked me in the butt again and I was tired. I mean like you think your going to take a 30 min nap and you wake up 6 hours later and go back to bed tired. It was crazy. It just takes a lot of energy out of you. Drink a lot of water and that helps a good rule of thumb if your urine is clear your good, if your urine is yellow you need to be drinking more. I drank near a gallon of water a day during my course. It helps with everything.

Thanks so much. Thats reassuring. I know exactly what you mean. I could lay down literally all day and still be ready for bed at night. Which is so odd for me, I am usually a night owl and super productive at night, AND early morning. And I think you may be right, I think I am dehydrated. I am going to start carrying my bottle around with me to keep track of my water intake.

Thanks for the advice and the support :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×